MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While performing an initial anterior cervical disc fusion at levels c4-c6, on (b)(6) 2017, the surgeon was tightening a screw in the vectra plate system when the screwdriver tip broke off.The fragment was retrieved quickly, and another screw driver was used to finish the case.There was no delay or harm to the patient.Concomitant device reported: screw (part number unknown, lot number unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: part 352.311, lot 9815148: release to warehouse date: july 06, 2015.Supplier: (b)(4).Manufacturing site: (b)(4).No non-conformance reports were generated during production.Review of the device history record (dhr) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product investigation was completed: the returned extraction was inspected at customer quality and the complaint was confirmed.Upon visual inspection, it was noted that two (2) of the four (4) lobes had broken off the driver tip.The broken fragment was returned.It was noted that the outer sleeve of the device was not returned, so the lot number was not able to be visually confirmed.No new malfunctions were noted.Dimensional analysis was not performed as relevant features are significantly deformed.Whether this complaint could be replicated is not applicable because the device was returned broken.Dhr review was conducted on the reported lot and no non-conformance reports were generated during production.Material and hardness were tested at the time of manufactured and confirmed to have no issues through the dhr review.The relevant drawings were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.While no definitive root cause could be determined it is possible that the device encountered unintended torque forces leading to deformation and breakage.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7155019
Report Number2939274-2017-50498
Device Sequence Number1988419
Product Code HXX
UDI-Device Identifier10705034714578
UDI-Public(01)10705034714578(10)9815148
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number9815148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2017
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight82